Alert archive / California / Wind Advisories in 2022

Wind Advisory 11, NWS San Diego, CA

February 9, 20224 counties in California

NWS San Diego, CA issued this wind advisory at Feb 9, 2022, 2:08 AM PST for 4 counties in California. It took effect at Feb 9, 2022, 8:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2022, 2:08 AM PST (10:08 UTC)
In effect from
Feb 9, 2022, 8:00 PM PST
Expired
Feb 10, 2022, 2:40 AM PST
In force
7 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4059 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS76 KSGX 091008
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
208 AM PST Wed Feb 9 2022

CAZ048-554-092230-
/O.NEW.KSGX.WI.Y.0011.220210T0600Z-220211T0000Z/
/O.CON.KSGX.HT.Y.0001.220209T1900Z-220214T0200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
208 AM PST Wed Feb 9 2022

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM PST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
THURSDAY...

* WHAT...For the Heat Advisory, temperatures up to 88 expected. 
  For the Wind Advisory, northeast winds 20 to 30 mph with gusts 
  to 55 mph expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire and Orange County Inland Areas.

* WHEN...For the Heat Advisory, from 11 AM this morning to 6 PM 
  PST Sunday. For the Wind Advisory, from 10 PM this evening to 
  4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Drink plenty of fluids and stay out of the sun. Young children 
and pets should never be left unattended in vehicles under any 
circumstances.

&&

$$

CAZ050-055>058-065-092230-
/O.NEW.KSGX.WI.Y.0011.220210T0600Z-220211T0000Z/
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Running Springs, 
Idyllwild-Pine Cove, Julian, Pine Valley, and Banning
208 AM PST Wed Feb 9 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains and San Gorgonio Pass 
  Near Banning.

* WHEN...From 10 PM this evening to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-092230-
/O.CON.KSGX.HT.Y.0001.220209T1900Z-220214T0200Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
208 AM PST Wed Feb 9 2022

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM PST SUNDAY...

* WHAT...Temperatures up to 86 expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 11 AM this morning to 6 PM PST Sunday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids and stay out of the sun. Young children 
and pets should never be left unattended in vehicles under any 
circumstances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
3 follow-up statements
597 
WWUS76 KSGX 092113
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
113 PM PST Wed Feb 9 2022

CAZ048-554-100600-
/O.EXT.KSGX.WI.Y.0011.220210T0400Z-220211T0000Z/
/O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
113 PM PST Wed Feb 9 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...
...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST
THURSDAY...

* WHAT...For the Heat Advisory, temperatures around 90 degrees.
  For the Wind Advisory, northeast winds 15 to 25 mph with gusts 
  to 45 mph expected. In the canyons, foothills, and below the 
  mountain passes, isolated gusts up to 70 mph expected. 

* WHERE...Orange County Inland Areas and San Bernardino and 
  Riverside County Valleys-The Inland Empire.

* WHEN...For the Heat Advisory, until 6 PM PST Sunday. For the 
  Wind Advisory, from 8 PM this evening to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ050-055>058-065-100600-
/O.EXT.KSGX.WI.Y.0011.220210T0400Z-220211T0000Z/
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Running Springs, 
Idyllwild-Pine Cove, Julian, Pine Valley, and Banning
113 PM PST Wed Feb 9 2022

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST
THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph 
  expected. In the canyons, foothills, and below the mountain 
  passes, isolated gusts up to 70 mph expected. 

* WHERE...San Bernardino County Mountains, San Gorgonio Pass 
  Near Banning, San Diego County Valleys, Santa Ana Mountains 
  and Foothills, Riverside County Mountains and San Diego County 
  Mountains.

* WHEN...From 8 PM this evening to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-100600-
/O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
113 PM PST Wed Feb 9 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WHAT...Temperatures around 90 degrees.

* WHERE...Orange County Coastal Areas.

* WHEN...Until 6 PM PST Sunday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

jmb

For more information from the National Weather Service visit
http://weather.gov/sandiego
857 
WWUS76 KSGX 100447
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
847 PM PST Wed Feb 9 2022

CAZ048-554-101300-
/O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/
/O.CON.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
847 PM PST Wed Feb 9 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...

* WHAT...For the Heat Advisory, temperatures around 90 degrees. 
  For the Wind Advisory, northeast winds 15 to 25 mph with gusts 
  to 45 mph expected. In the canyons, foothills, and below the 
  mountain passes, isolated gusts up to 70 mph expected.

* WHERE...Orange County Inland Areas and San Bernardino and 
  Riverside County Valleys-The Inland Empire.

* WHEN...For the Heat Advisory, until 6 PM PST Sunday. For the 
  Wind Advisory, from 8 PM this evening to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

CAZ552-101300-
/O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
847 PM PST Wed Feb 9 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WHAT...Temperatures 85 to 90 degrees.

* WHERE...Orange County Coastal Areas.

* WHEN...Until 6 PM PST Sunday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

CAZ050-055>058-065-101300-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Running Springs, 
Idyllwild-Pine Cove, Julian, Pine Valley, and Banning
847 PM PST Wed Feb 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph 
  expected. In the canyons, foothills, and below the mountain 
  passes, isolated gusts up to 70 mph expected.

* WHERE...San Bernardino, Riverside, and San Diego County
  Mountains, San Gorgonio Pass Near Banning, San Diego County
  Valleys, and Santa Ana Mountains and Foothills.

* WHEN...From 8 PM this evening to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
866 
WWUS76 KSGX 101040
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
240 AM PST Thu Feb 10 2022

CAZ050-102300-
/O.UPG.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/
/O.NEW.KSGX.HW.W.0004.220210T1040Z-220211T0000Z/
/O.EXB.KSGX.HT.Y.0001.220210T1800Z-220211T0000Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
240 AM PST Thu Feb 10 2022

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

* WHAT...For the High Wind Warning, northeast winds 25 to 35 mph 
  with gusts to 65 mph. For the Heat Advisory, temperatures up 
  to 93 expected.

* WHERE...San Diego County Valleys. Hottest temperatures in the
  western valleys. Strongest winds in the inland areas near the
  coastal slopes of the mountains.

* WHEN...For the High Wind Warning, until 4 PM PST this 
  afternoon. For the Heat Advisory, from 10 AM this morning to 4 
  PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Hot temperatures may 
  cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

Drink plenty of fluids and stay out of the sun. Young children 
and pets should never be left unattended in vehicles under any 
circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Wear lightweight and loose fitting clothing when 
possible. 

&&

$$

CAZ048-554-102300-
/O.UPG.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/
/O.NEW.KSGX.HW.W.0004.220210T1040Z-220211T0000Z/
/O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
240 AM PST Thu Feb 10 2022

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WHAT...For the High Wind Warning, northeast winds 20 to 30 mph
  with gusts to 60 mph. For the Heat Advisory, temperatures up to
  93.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire and Orange County Inland Areas.

* WHEN...For the High Wind Warning, until 4 PM PST this 
  afternoon. For the Heat Advisory, until 6 PM PST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Hot temperatures may 
  cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

Drink plenty of fluids, stay in an air-conditioned room, and stay
out of the sun. Young children and pets should never be left 
unattended in vehicles under any circumstances.

&&

$$

CAZ055>058-065-102300-
/O.UPG.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/
/O.NEW.KSGX.HW.W.0004.220210T1040Z-220211T0000Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Running Springs, 
Idyllwild-Pine Cove, Julian, Pine Valley, and Banning
240 AM PST Thu Feb 10 2022

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 25 to 35 mph with gusts to 65 mph.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Diego County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ552-102300-
/O.NEW.KSGX.WI.Y.0012.220210T1040Z-220211T0000Z/
/O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
240 AM PST Thu Feb 10 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WHAT...For the Heat Advisory, temperatures up to 91. For the 
  Wind Advisory, northeast winds 15 to 25 mph with gusts to 45 
  mph.

* WHERE...Orange County Coastal Areas.

* WHEN...For the Heat Advisory, until 6 PM PST Sunday. For the 
  Wind Advisory, until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Drink plenty of fluids and stay out of the sun. Young children 
and pets should never be left unattended in vehicles under any 
circumstances.

&&

$$

CAZ043-102300-
/O.EXB.KSGX.HT.Y.0001.220210T1800Z-220211T0000Z/
San Diego County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, and San Diego
240 AM PST Thu Feb 10 2022

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

* WHAT...Temperatures up to 93 expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 10 AM this morning to 4 PM PST this afternoon.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids and stay out of the sun. Young children 
and pets should never be left unattended in vehicles under any 
circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Wear lightweight and loose fitting clothing when 
possible. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:10 PM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Feb 8, 9:10 PM PST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
910 PM PST Tue Feb 8 2022

.SYNOPSIS...
Santa Ana weather will continue through the weekend with fair skies,
warm days, cool nights, and periods of gusty winds in the mountains,
foothills and the valleys below passes. Strongest easterly winds are
expected on Thursday. Next week a pattern change will send
temperatures tumbling and shift the winds from east to west. Strong
southwest to west winds are possible late Monday into Tuesday, along
with a small chance for some light precipitation.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Anaheim had the nation's high today with 87 degrees. Yesterday the
nation's high was 84 at Camp Pendleton, and on Sunday it was 85 at
Anaheim. With the weather pattern the way it is, the nation's high
may very well be in Southern California every day this week.

Temperatures were still in the 70s at 8 PM at Corona, Ontario and
Riverside Airport where northeast winds from 5 to 15 mph were
keeping the atmosphere well mixed. Santa Ana winds are expected to
persist in these areas overnight where it won't be quite as chilly.
Wind-sheltered areas will drop back into the 40s and even a few 30s.

A quick warm-up is again in the cards Wednesday. West of the
mountains, 80s will be common by midday and it will be breezier in
those offshore wind-prone areas. Stronger winds will develop
Wednesday night into Thursday when Advisories will likely be needed.

Strong high pressure off the PacNW Coast will peak on Wednesday,
then weaken slightly and expand along the West Coast this weekend.
This anomalously strong ridge will impact all of California with
daytime heat, especially over northern and central parts of the
State where some records are likely.

SoCal will be under the influence of weak disturbances dropping
south along the east side of the ridge. A strong wave digging SW
(under the high) on Thursday will bring some cooling, especially
inland, slightly higher moisture and perhaps a few high clouds. It
should ramp up the easterly flow as well. Surface pressure gradients
remain moderately offshore, but there will be more wind support
aloft which will spread the winds a bit farther west across the
valleys.

Once that wave passes, the ridge will settle southward over the
weekend, keeping us in an unseasonably warm airmass through Sunday.
Over SoCal, 850 mb temperatures of 14C from today will increase to
15.5C Wednesday and Thursday, and then to 16.0 to 16.5C Friday,
Saturday and Sunday. Lowering dry adiabatically to the surface
results in high temperatures of 85-90, perhaps as high as the low
90s in inland Orange County and the northwestern sections of the
Inland Empire.

Many areas will continue to see high temperatures some 20 degrees
Fahrenheit above average, except along the immediate coast, where
onshore flow at times will keep it cooler. A Heat Advisory is in
effect Wednesday through Sunday in Orange County and the Inland
Empire where highs could reach the low 90s in some spots.

Looking ahead to next week, The ensemble members show significant
changes are likely. Monday should be a transition day as onshore
flow begins to spread cooling inland. By Tuesday for example,
overwhelming consensus says it will be much cooler. There are still
members that have some light precipitation across the area as well.
Another element to watch will be the wind. Strong westerly winds are
possible by late Mon/Tue. This is the result of a shift west and
rebuilding of the EastPac ridge, opening the door to digging
shortwaves from the north.

&&

.AVIATION...
090440Z...FEW high clouds AOA 20,000 ft MSL will continue through
the night into the day on Wednesday with unrestricted vis.

Gusty northeast winds are expected to strengthen through the night
for south and west facing foothills, mountain passes, and coastal
slopes. These will continue for much of Wednesday most likely
impacting inland valleys by late morning into the afternoon hours.
Gusty winds sustained 20-25 kt with gusts 30-40 kt, locally up to 50
kt in wind-prone passes. LLWS and moderate up/downdrafts expected
across areas south and west of the mountains, especially in the
foothills, passes, and coastal slopes including KONT, KRAL, & KSNA.

&&

.MARINE...
No hazardous marine conditions are expected through Saturday.

&&

.FIRE WEATHER...
Offshore flow will continue into the weekend, with increasing
northeast to east winds along and below the coastal slopes of the
mountains late tonight into Wednesday, and slightly stronger
Wednesday night into Thursday. By thursday morning, northeast to
east winds of 15-30 MPH with peak gusts in the Santa Ana wind-prone
areas of 45-55 MPH are expected. The winds on Thursday may be more
widespread and reach farther west into the valleys. Minimum RH will
be 10-15% most days, except on Thursday when it will be slightly
higher. Recovery to 25-40% is expected late nights and mornings,
except along the coastal slopes, where the winds remain elevated.
West of the mountains, high temperatures will be well above average
Wednesday through the weekend, with lows from the 40s in the lower
drainages and wind-protected areas, to the lower 60s at higher,
exposed spots.

Substantial cooling is expected early next week, with the potential
for strong onshore, southwest-to-west winds later Monday into
Tuesday.

&&

.SKYWARN...
Skywarn activation is not requested.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory from 11 AM Wednesday to 6 PM Sunday for Orange
     County Coastal Areas-Orange County Inland Areas-San
     Bernardino and Riverside County Valleys-The Inland Empire.

PZ...NONE.

&&

PUBLIC...Moede
FIRE WEATHER...10
AVIATION/MARINE...APR

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.